Alert archive / Michigan / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 52, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 31, 1999, 2:50 AM EDT for Mackinac County, Michigan. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1999, 2:50 AM EDT (06:50 UTC)
- Expired
- Jul 31, 1999, 3:50 AM EDT
- In force
- 60 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
County Mackinac County, MI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 12:00 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 6.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAPX 310650 RRA SVRAPN MIC097-310750- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 250 AM EDT SAT JUL 31 1999 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACKINAC COUNTY IN EASTERN UPPER MICHIGAN * UNTIL 350 AM EDT * AT 247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF ST IGNACE OR 6 MILES SOUTHWEST OF GROS CAP... MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL REACH... GROS CAP AROUND 255 AM EDT ST IGNACE AROUND 300 AM EDT MACKINAC ISLAND AROUND 305 AM EDT DAMAGING WINDS OVER 60 MPH...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BAK/FARINA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 12:10 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 31, 12:10 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1210 AM EDT SAT JUL 31 1999 WILL UPDATE ALL ZONES TO HEADLINE SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM EDT. GIVEN UPSTREAM COVERAGE OF TSTMS AND HIGH PWAT...WILL GO WITH CATEGORICAL POPS AND WILL MENTION HEAVY RAIN POSSIBLE ALL SECTIONS. .APX...SEVERE THUNDERSTORM WATCH ALL COUNTIES UNTIL 5 AM EDT. ROWLEY
In the hours before
Special weather statement, Jul 30, 11:57 PM EDT, 2 hours 53 minutes before
MIZ008-015>036-041-042-310900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1157 PM EDT FRI JUL 30 1999 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE THROUGH 500 AM FOR THE FOLLOWING LOCATIONS... IN UPPER MICHIGAN ...CHIPPEWA... MACKINAC IN LOWER MICHIGAN ...EMMET... CHEBOYGAN... PRESQUE ISLE... CHARLEVOIX... LEELANAU ...ANTRIM... OTSEGO... MONTMORENCY... ALPENA... BENZIE ...GRAND TRAVERSE... KALKASKA... CRAWFORD... OSCODA... ALCONA ...MANISTEE... WEXFORD... MISSAUKEE... ROSCOMMON... OGEMAW... IOSCO ...GLADWIN... ARENAC A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM CENTRAL UPPER MICHIGAN TO EASTERN WISCONSIN AT MIDNIGHT WILL MOVE EAST AROUND 30 MPH AND REACH A SAULT STE MARIE TO CHARLEVOIX TO TRAVERSE CITY LINE BETWEEN 200 AND 400 AM. THESE THUNDERSTORMS WILL THEN CONTINUE EAST AND AFFECT NORTH CENTRAL AND NORTHEAST LOWER MICHIGAN TOWARD DAYBREAK. THE PRIMARY SEVERE WEATHER THREAT FROM THESE SQUALL LINE THUNDERSTORMS WILL BE WITH DAMAGING WIND GUSTS BETWEEN 60 AND 70 MPH. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD REMAIN ALERT FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION FOR FURTHER INFORMATION. HURLEY
Local storm report, Jul 31, 2:32 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
232 AM EDT SAT JUL 31 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM LELAND MI 60 MPH TSTM GUST
07/31/99 LEELANAU POWER LINES DOWN
COUNTYWIDE PER
SHERIFFLocal storm report, Jul 31, 2:32 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
232 AM EDT SAT JUL 31 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM LELAND MI 60 MPH TSTM GUST
07/31/99 LEELANAU POWER LINES DOWN
COUNTYWIDE PER
SHERIFFLocal storm report, Jul 31, 2:41 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
241 AM EDT SAT JUL 31 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 AM HARBOR SPGS MI 75 MPH TSTM GUST
07/31/99 EMMET LARGE PARK BENCHES
RIPPED FROM GROUND AND
THROWNLocal storm report, Jul 31, 2:41 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
241 AM EDT SAT JUL 31 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 AM HARBOR SPGS MI 75 MPH TSTM GUST
07/31/99 EMMET LARGE PARK BENCHES
RIPPED FROM GROUND AND
THROWNThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:08 AM EDT | Severe Thunderstorm Warning | APX | Mackinac | 62 min |
| Jul 31, 1:21 AM EDT | Severe Thunderstorm Warning | APX | Chippewa | 94 min |
| Jul 31, 1:34 AM EDT | Flash Flood Warning | APX | Mackinac | 3 hr |
| Jul 31, 1:42 AM EDT | Severe Thunderstorm Warning | APX | Leelanau | 63 min |
| Jul 31, 2:08 AM EDT | Severe Thunderstorm Warning | APX | Charlevoix, Emmet | 82 min |
| Jul 31, 2:08 AM EDT | Severe Thunderstorm Warning | APX | Antrim | 82 min |
| Jul 31, 2:11 AM EDT | Severe Thunderstorm Warning | APX | Grand Traverse | 64 min |
| Jul 31, 2:13 AM EDT | Severe Thunderstorm Warning | APX | Kalkaska | 77 min |
| Jul 31, 2:27 AM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Crawford, Otsego | 78 min |
| Jul 31, 2:50 AM EDT | Severe Thunderstorm Warning | APX | Montmorency, Presque Isle | 75 min |
| Jul 31, 3:06 AM EDT | Severe Thunderstorm Warning | APX | Chippewa | 69 min |
| Jul 31, 3:18 AM EDT | Severe Thunderstorm Warning | APX | Wexford | 37 min |
| Jul 31, 3:23 AM EDT | Severe Thunderstorm Warning | APX | Missaukee | 47 min |
| Jul 31, 3:31 AM EDT | Severe Thunderstorm Warning | APX | Kalkaska | 44 min |
| Jul 31, 3:41 AM EDT | Severe Thunderstorm Warning | APX | Crawford | 59 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.